I am still struggling through finding hormonal balance after TAH/BSO (more than a year) and get more and more disheartened as I research the differences between surgical menopause and "normal" menopause. I have realized that when I don't have enough estrogen in my system, my entire muscular system throbs, and my hands/feet hurt. I went off of Progesterone because it magnified my lack-of-estrogen symptoms, and the pain became very intense with very stiff muscles. I am on Vivelle 0.1, but I still feel like I don't have enough estrogen with aching extremities and body, emotional, gaining weight, losing hair. Biest 1 mg did not hold me, and hot flashes started at night after using it in the morning. I don't want to go too high on estrogen, but what is "too high?" Vivelle doesn't go any higher than 0.1.
Adding progesterone when your estrogen is not balanced can indeed make your symptoms worse. It is better to get your estrogen balanced and than determine if you need progesterone.
If the Vivelle 1.0 isn't doing it for you it could be that you're not absorbing the patch well. While I have read of women using more than 1 patch, my personal opinion is that if you have to use more than one perhaps you should look at a different delivery method.
I use two patches all the time. Alot of women do.
I tried other hormone delivery and I can't tolerate them as well as the patches. I won't go the oral route. I need that slow continuous delivery. Its not perfect by any means but its the best I've got. I've tried 4 delivery methods and keep coming back to the patches. I just NEED Alot of estrogen. You may try overlapping patches . leave the old one on and put the new one on and remember to take the old one off as the new one ramps up. some leave the old one for a little bit (10 min), 2 hours, 4, 6, 24 hours before taking it off. these are just numbers I remember reading on here. I also peel my old one off a little at a time. over the day so the fluctuation doesn't nail me.
You could also ask your dr. for two patches.
You could ask your dr. to change them more frequently in which he/she could write the script for sooner.
Maybe the dosage isn't quite right on the bi-est. I use a 2.5mg cream. Or you may need more than 1ml. Or you may need to use 2x per day. In the beginning I found that I need to use the cream more than 1x per day in order to maintain an even level throughout the day.
I still maintain if you are having to use more than one patch it may very well be that you're not absorbing it. I realize everyone is different, but IMHO there must a reason they do not make the patch in a higher dosage. Just my worth for what it's worth.
Thanks so much for your thoughts! It is interesting, amar, that you have to use 2 patches of the Vivelle, which then makes me wonder about what you mentioned, Kim, about the absorption issue being a possibility. I have been supplementing my Vivelle lately with some biest, about .50 mixed with some testosterone, and that seems to help me feel a little better. So, that makes me wonder if maybe I do need to go with the biest but have a stronger dosage.